Hail, White
- When
- April 19, 9:02 PM EST
- Where
- White County, 5 mi SSW of Brookston
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.533, -86.883
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 19, 1:54 PM EST, 7 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 154 PM EST FRI APR 19 2002 SHORT TERM DISCUSSION... SEVERAL WEAK DISTURBANCES PROGGED BY MODELS TO RIDE ALONG FRONT... STRONGEST WAVE WILL BE SAT NIGHT WITH BETTER UPPER SUPPORT AND MOISTURE. FOR TONIGHT...FRONT NOW SAGGING OUT OF CWA AND THUNDERSTORM THREAT SHOULD END FOR MOST OF CWA BY ISSUANCE TIME OR JUST AFTER. SINCE NOTHING NOTED SO FAR ON 88D AND JUST TOWERING CUMULUS ON SATELLITE...DO NOT PLAN ON KEEPING THUNDER MENTION IN FOR THIS EVENING. WEAK IMPULSE ALONG FRONT IN AR/MO REGION TO MOVE ALONG FRONT OVERNIGHT. UPPER SUPPORT WEAK AND MOISTURE LIMITED AS LOW LEVEL FLOW BECOMES DRY NORTHEAST. AVN AND ETA APPEAR TO MOVE MOISTURE TOO FAR NORTH IN COLD AIR...BUT WITH PROXIMITY OF FRONT AND FOR CONSISTENCY...WILL CONTINUE LOW CHANCE POPS OVERNIGHT. SATURDAY STILL LOOKING DRY. EXCEPTION STILL MAY BE SOUTHEAST AREAS WHERE LINGERING SHOWERS FROM SFC WAVE LINGER. DO NOT PLAN TO ADD POPS FOR SATURDAY AT THIS TIME. MODEL TIME HEIGHT CROSS SECTIONS INDICATE SOME DRYING DURING THE DAY SO SKIES TO BECOME PARTLY CLOUDY....THEN INCREASING CLOUDS AGAIN SAT NIGHT AHEAD OF NEXT WAVE. MODELS A LITTLE SLOWER AND THEREFORE WL DROP POPS INTO THE CHC CATEGORY EASTERN AREAS AND CONTINUE LIKELY POPS IN THE WEST. TEMPERATURE AND THICKNESS SCHEMES INDICATE SOME MIXED PRECIPITATION POSSIBLE AT ONSET AND STRONG OMEGA WOULD HELP DYNAMICALLY COOL AS WELL. TIMING OF ONSET OF PCPN AND WARM AIR ADVECTION WILL BE KEY. SINCE NOT EXPECTING ANY ACCUMS OR PROBLEMS DUE TO WARM SURFACE LAYER...WL HOLD OFF MENTION RIGHT NOW. WITH CLOUDS AND PRECIPITATION...SUNDAY IS LOOKING TO BE A VERY COOL DAY. EXTENDED DISCUSSION... HIGH PRESSURE WILL KEEP THINGS DRY ON TUESDAY. WEDNESDAY GOOD SYSTEM SWEEPS THROUGH THE GREAT LAKES WITH FRONTAL PASSAGE LATE WEDNESDAY ACCOMPANIED BY SHOWERS. MRF HAS SLOWED THIS FEATURE DOWN FROM ITS LAST RUN. WILL KEEP THURSDAY DRY FOR NOW AS SYSTEM CLEARS OUT TO THE EAST BUT WOULD NOT BE SURPRISED TO SEE CHANCE OF PRECIPITATION ADDED EVENTUALLY...ESPECIALLY FOR THURSDAY MORNING IN OHIO. HIGH PRESSURE RETURNS ON FRIDAY. .IWX...NONE. LASHLEY/12
OHZ016-024-025-200000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 650 PM EST FRI APR 19 2002 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING NORTHWEST OHIO COUNTIES... PUTNAM...VAN WERT AND ALLEN.
The Indianapolis radar (KIND), 105 km away, was scanning. The volume nearest the first event began at 02:00 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290617, 5290618, 5290619, 5290620, 5290621.